I cannot believe a nurse did this......Register Today!
- by shellybsn Dec 29, '12My grandmother in law is a resident at a local nursing home. My husband took my kids to see her today (I was at home with the baby). The nurse there took the cotton packing out of the top of a bottle of medicine she was opening and tickled my 4 year olds face with it. My husband pulled him away and told me about it when he got home. I'm furious about this. No telling what kind of powder or residue was on the packing..it could have been a chemp drug or who knows what. My husband didn't think to ask, just wanted out of there. Am I crazy for thinking this is absolutely unacceptable? I'm actually thinking of reporting her to the nursing board (she's done a lot of other crazy stuff we've noticed while granny is there). We've talked to admin before about stuff this nurse has said and done, but this is over the top.
- 18,410 Views
- Dec 29, '12 by SionainnRNWow, going to the nursing board about this seems beyond overboard. What exactly is your complaint, that your son got tickled by cotton? How is that something worthy of the BON? I'm assuming chemp is meant to be chemo? Is your grandmother on chemo? I think you need to take a step back and look at it from another perspective. The nurse was probably just trying to make your son laugh/be entertained while visiting a sick person, which can be very scary for a 4 year old. Now I don't work in a nursing home so I don't know how they dispense meds, but I seriously doubt there was anything harmful going on. If you have concerns other than "she's done other crazy stuff" I would talk to a supervisor or manager.
- Dec 29, '12 by kloneSeriously, you're thinking of reporting her to the nursing board? I think you're being a bit ridiculous. I highly doubt that chemo drugs a) would be packaged in cotton batting, b) would be administered in a nursing home, or c) would be administered near children.
If it had cotton batting, it was probably an OTC drug, and probably enteric coated. I would seriously relax. She was trying to entertain your children. I really think you're overreacting.
- Dec 29, '12 by LTCNSIn my experience working in LTCs for more than 15 years, the only medication that a nurse would remove the cotton from is an over the counter stock medication like Tylenol, a multivitamin or a stool softener. All prescribed drugs are specially packaged by the pharmacy and kept in drawers on the med cart labeled with each patient's name.
Tickling your four year old on the cheek with a cotton ball that likely came from a harmless bottle of a stool softener or multivitamin will not harm your son, and I doubt very seriously she would have done anything that she thought would be detrimental to him. Lighten up.
- Dec 29, '12 by DoeRNYou're going to report her to the board because she rubbed cotton under your kid's chin? A complaint to management ok yeah. But the BON? Wow! And I have never seen a chemo drug packaged with cotton. And yes I am chemo certified.
- Dec 29, '12 by FlorenceNtheMachineI would not be upset at that nurse for trying to entertain my child. It's hard to let go of that control when it comes to our itty bitties, but try to take a breath.
You would be wasting your time to report this, there are way LARGER fish to fry.